MAUDE Adverse Event Report: Lumenis Ltd SlimLine SIS; Powered Laser Surgical Instrument

Lumenis Ltd SlimLine SIS; Powered Laser Surgical Instrument
Model Number 0644-017-01
Medical Device Problem Codes Thermal Decomposition of Device (1071); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a retrograde intrarenal surgery (rirs) procedure, this fiber was initially used with power settings of 1 joule and 10 hz.During the procedure, the physician requested an increase in frequency to 15 hz while maintaining the same energy level.Immediately following the frequency increase, an audible sound was noted, and the laser fiber tip was found to be burnt.The blast shield was also observed to be damaged.The fiber had no physical break.The procedure was stopped, the fiber was withdrawn, and another machine and fiber were used to complete the procedure.No patient complications were reported.Analysis of the returned device identified a connector fractured.
 
Additional Manufacturer Narrative
Upon receipt of the image provided by the customer, a visual inspection was performed.The visual analysis did not confirm the blew of the fiber tip, therefore, the initial reported event was not confirmed.Microscope inspection of the fiber determined that there was a distorted light on connector, likely an internal fracture.A fracture within the connector could occur due to procedural handling of the fiber during setup or use.Also, the interaction between the console and the fracture connector could lead to an overheating of the fiber, that could cause the fiber separated from the connector.The initially reported event was confirmed.The device history record confirmed that the device met with all manufacturing specifications prior to distribution and there were no manufacturing deviations.The instructions for use (ifu) were reviewed and did not reveal any evidence of device off-label use or failure to follow instructions.The ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement and hold the fiber tip to a non-reflective surface, and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.A risk review was completed and confirmed that the event of fiber cap/tip - blew/burned out and connector fractured are defined in the risk documentation.Based on the analysis performed, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
SlimLine SIS
Common Device Name
Powered Laser Surgical Instrument
Manufacturer (Section D)
Lumenis Ltd
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHT GUIDE OPTICS INTERNATIONAL LT
celtniecibas str 8
livani LV-53 16
LG   LV-5316
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key50918057
Report Number2124215-2026-51459
Device Sequence Number5344943
Product Code GEX
UDI-Device Identifier07290109145556
UDI-Public(01)07290109145556(17)301005(10)25122908
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-017-01
Device Catalogue Number0644-017-01
Device Lot Number0025122908
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown